| Catalog Number |
PXSLIMLAN135T45 |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern), a ruby coil, and a guidewire.During the procedure, while attempting to advance the ruby coil through the lantern, the physician experienced resistance.Therefore, the physician decided to remove the ruby coil and lantern.Upon removal of the ruby coil and lantern, the physician noticed that the proximal end of the lantern was fractured.Therefore, the lantern was no longer used in the procedure.The procedure was completed using the same ruby coil and another microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #02 mfr report: 3005168196-2024-00037.1 please note that the following sections were incorrectly reported on the follow-up #01 and are being corrected on this follow-up #02 mfr report: 3005168196-2024-00037.
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the device was fractured.If the lantern is advanced at an angle during use, damage such as a kink may occur.This damage likely contributed to the reported resistance experienced during the advancement of the ruby coil through the lantern.Subsequently, if the kinked lantern is retracted, the kink may worsen to a fracture.Further evaluation revealed an additional fracture on the catheter.This damage was incidental to the complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.